Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching from Etravirine to rilprivirine
Aug 24, 2012

HI Dr,i have been taking Truvada and Efavirenz for 3years but suffered a lot of bad dreams.My Dr recommended Etravarine as a replacement for Efavirence, I took Etraverine for 2months and i have gone completely depressed.Rilpiverine has been recommeded.Is this the right move for me since i have read that Rilpivirine is for patients who are starting HIV medication for the first time.

Response from Dr. McGowan

HI,

As long as you have never had detectable viral load with drug resistance while on treatment, switching for toleravbility issues is generally safe. These 3 meds are all in the same family (non-nucleoside analog reverse transcripatase inhibitors, or NNRTIs for short). Usualy if efavirenz (the NNRTI in Atripla) works, the other 2 (etravirine and ripilvirine) should also work. Rilpivirine is generally well yolerated, can be once a day (in a single pill called Complera..similar to Atripla), but it must be taken with a full meal (400+ calories) and avoid with antacids. So, it may be an option. Be sure your viral load has remained undetectable with the switches made before changing again.

Joe



Previous
Switch from tenofivir due to kidney problems
Next
ARVS or DEATH

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement